Article Details


Gliclazide-Induced Insulin Autoimmune Syndrome: A Rare Case Report and Review on Literature

[ Vol. 16 , Issue. 4 ]

Author(s):

Xiu Feng, Lu Yuan, Yun Hu, Yunqing Zhu, Fan Yang, Lanlan Jiang, Rengna Yan, Yong Luo, Enhui Zhao, Chenxiao Liu, Ying Wang, Qi Li, Xin Cao, Qian Li and Jianhua Ma   Pages 230 - 234 ( 5 )

Abstract:


Background: Insulin Autoimmune Syndrome (IAS) is a rare condition characterized by the combination of recurrent severely spontaneous hypoglycemia without evidence of exogenous insulin administration, high concentration of total serum insulin, and the presence of a high titer of insulin autoantibody (IAA). But now we describe a case with IAS caused by gliclazide and hardly occuring hypoglycemia.

Case Report: A 70-year-old man with type 2 diabetes presented to our department with poor glycemic control without evidence of hypoglycemia, but the levels of serum insulin and IAA were very high. He had no exogenous insulin administration history. Switching antidiabetic therapy from gliclazide to acarbose and metformin, the patient’s serum insulin level and IAA decreased gradually. Accordingly, the glycemic control improved and there was no episode of hypoglycemia.

Conclusion: Hence, clinicians should pay more attention to type 2 diabetic patients treated with gliclazide and detect their serum insulin concentration and IAA to exclude or diagnose IAS and perform the best therapeutic regimen to these patients.

Keywords:

Gliclazide, hypoglycemia, insulin autoantibodies, insulin autoimmune syndrome, insulin resistance.

Affiliation:

Department of Endocrinology, Nanjing First Hospital, Nanjing Medical University, 68 Changle Road, Qinhuai District, Nanjing, Jiangsu Province 210006,, Department of Endocrinology, Nanjing First Hospital, Nanjing Medical University, 68 Changle Road, Qinhuai District, Nanjing, Jiangsu Province 210006



Read Full-Text article